Hail, Blount
- When
- April 19, 2:54 PM CST
- Where
- Blount County, 10 mi NNE of Oneonta
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -86.400
Reported in Susan Moore.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT WED APR 19 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. IMPULSE ACROSS WESTERN ALABAMA WILL MOVE ACROSS THROUGH THE EVENING HOURS. THERE COULD BE SOME ADDITIONAL DEVELOPMENT AND SOME STORMS MAY BE SEVERE. WILL INCLUDE MAINLY ISOLATED TO SCATTERED WORDING. ON THURSDAY MODELS INDICATE ANOTHER IMPULSE MOVING INTO THE AREA NEAR MID DAY AND MOVING THROUGH DURING THE LATE AFTERNOON HOURS. WILL FORECAST POPS IN THE CATEGORY WITH THE HIGHEST POPS WEST. A FEW STORMS COULD BE SEVERE GIVEN THE UPPER SUPPORT...COLD POOL ALOFT AND STEEP LAPSE RATES. ACTIVITY SHOULD DIMINISH LATER THURSDAY EVENING. OVERNIGHT LOWS EACH NIGHT IN THE 60S...HIGHS THURSDAY IN THE 80S. FRIDAY AND FRIDAY NIGHT...INCREASING SOUTHERLY FLOW AND MUCH STRONGER UPPER SUPPORT WILL MOVE INTO AND ACROSS THE AREA. MODELS DEPICT IMPRESSIVE MID LEVEL SHORT WAVE AND INCREASING VERTICAL MOTION ESPECIALLY LATE AFTERNOON AND EVENING. WILL FORECAST LIKELY POPS NORTHWEST FRIDAY AND MAINLY CHANCE POPS ELSEWHERE. HIGHEST POPS WILL BE FRIDAY NIGHT AS UPPER SUPPORT MOVES THROUGH WITH CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH. HIGHS FRIDAY 80 TO 85 AND THEN LOWS AT NIGHT 50S NORTH AND 60S SOUTH. SATURDAY THROUGH SUNDAY NIGHT...SYSTEM WILL EXIT THE AREA SATURDAY MORNING AND MUCH OF THE WEEKEND WILL BE RAIN FREE AND SLIGHTLY COOLER AS WEAK HIGH PRESSURE BUILDS IN. HIGH TEMPERATURES UPPER 70S NORTH TO LOWER 80S SOUTH WITH OVERNIGHT LOWS IN THE 50S. .LONG TERM...MONDAY THROUGH WEDNESDAY. SOUTHWEST FLOW ALOFT AND SEVERAL IMPULSES MOVING INTO AND ACROSS THE AREA WILL CONTINUE THROUGH EXTENDED PERIOD. WILL GENERALLY KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE PEAK HEATING HOURS. HIGHS IN THE UPPER 70S NORTH AND LOWER 80S SOUTH. OVERNIGHT LOWS MAINLY IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 82 61 80 / 30 40 30 40 ANNISTON 63 84 62 82 / 30 40 30 30 BIRMINGHAM 65 83 64 81 / 20 50 30 40 TUSCALOOSA 64 85 63 83 / 20 50 30 50 CALERA 64 84 62 82 / 20 30 20 30 AUBURN 65 85 65 83 / 30 30 20 20 MONTGOMERY 64 88 63 84 / 10 30 20 20 TROY 62 87 64 84 / 30 30 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT WED APR 19 2006 ALZ011>015-017>050-201930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 230 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED UNTIL 10 PM CDT... MAINLY NORTHEAST OF A WARRIOR TO SYLACAUGA TO AUBURN LINE. VERY LARGE HAIL UP TO THE SIZE OF SOFTBALLS IS THE MAIN HAZARD WITH THE STORMS...THOUGH DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE AS WELL. ADDITIONAL ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 10 PM CDT NORTH OF A DEMOPOLIS TO WETUMPKA TO EUFAULA LINE. SCATTERED THUNDERSTORMS WILL MAINLY DEVELOP AND EXIST ALONG AN OLD OUTFLOW BOUNDARY STRETCHING ACROSS NORTHEAST AND EAST CENTRAL ALABAMA. WITH A VERY UNSTABLE AIRMASS IN PLACE...SOME OF THESE STORMS WILL BE SEVERE WITH VERY LARGE HAIL AS THE MAIN HAZARD. THESE STORMS WILL WEAKEN AND DIMINISH BETWEEN 9 PM CDT AND 11 PM CDT WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS CAN BE EXPECTED THURSDAY AFTERNOON AND EVENING...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. ON THURSDAY...THE ATMOSPHERE ACROSS CENTRAL ALABAMA WILL REMAIN MOIST AND UNSTABLE. THIS ATMOSPHERE WILL BE CAPABLE OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL PROVIDE EXTRA LIFT FOR THUNDERSTORM DEVELOPMENT. ONCE AGAIN...THESE STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA MAINLY DURING THE HEATING OF THE DAY...BUT THE GREATEST THREAT WILL BE NORTH OF INTERSTATE 20. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL BEGIN BETWEEN 2 PM CDT AND 4 PM CDT IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE ACTIVATED AND WILL BE REQUIRED THROUGH 9 PM CDT...MAINLY NORTHEAST OF A WARRIOR TO AUBURN LINE. ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON...AND FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL THUNDERSTORMS. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 E ROANOKE 33.15N 85.32W
04/19/2006 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL COVERING THE GROUND JUST EAST OF
ROANOKE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WOODLAND 33.37N 85.40W
04/19/2006 E2.50 INCH RANDOLPH AL FIRE DEPT/RESCUE
TENNIS BALL SIZED HAIL REPORTED IN WOODLAND.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 5 E LEESBURG 34.18N 85.68W
04/19/2006 E0.75 INCH CHEROKEE AL PUBLIC
PENNY SIZED HAIL WEST OF LEESBURG.
&&
DCWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 5 E LEESBURG 34.18N 85.68W
04/19/2006 E0.75 INCH CHEROKEE AL PUBLIC
PENNY SIZED HAIL EAST OF LEESBURG.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL BLOUNTSVILLE 34.08N 86.59W
04/19/2006 E1.75 INCH BLOUNT AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN BLOUNTSVILLE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 E BLOUNTSVILLE 34.08N 86.54W
04/19/2006 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZED HAIL IN ROYAL.
&&
DCWThe Northeast Alabama radar (KHTX), 99 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
Reported in Susan Moore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504508.